Key result
A 27-year-old man treated with oral disopyramide for neurocardiogenic syncope experienced a prolonged 24-second asystole during a head-up tilt test.
Case Report (n=1)
Highlights a rare case of prolonged asystole during a head-up tilt test in a patient with malignant cardioinhibitory neurocardiogenic syncope.
Alerts to asystole risk with disopyramide in tilt testing; leaves open its safety in neurocardiogenic syncope.
A 27 year-old man was taken to our emergency room after collapsing during a conference. The patient had a history of syncope twice since age 15. A marked sinus bradycardia and asystole were induced causing the patient to collapse when tested to stand up in the emergency room. Cardioinhibitory type neurocardiogenic syncope was considered to be the cause of the syncope. Therefore the patient was treated with oral disopyramide at a daily dose of 150 mg. Three weeks later, a head-up tilt test was performed for evaluation of drug effectiveness. However, a prolonged asystole for 24 seconds due to sinus arrest without escape beat was induced 7 minutes after starting the tilt at 80 degrees. Although the tilt table was returned to the flat position immediately, it took an additional 30 seconds for complete recovery of the patient's consciousness. Malignant cardioinhibitory type neurocardiogenic syncope with a prolonged asystole such as was found in this patient has rarely been observed. Treatment options should be discussed if the patient refuses pacemaker implantation.
No takes yet. Share an insight, caveat, or question.
Tokano et al. (2008) conducted a case report in Malignant neurocardiogenic syncope (n=1). Oral disopyramide was evaluated. A 27-year-old man treated with oral disopyramide for neurocardiogenic syncope experienced a prolonged 24-second asystole during a head-up tilt test.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: